Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

October 14, 2012Montgomery County, Parke County, Indiana

NWS Indianapolis, IN issued this special weather statement at Oct 14, 2012, 6:04 PM EDT for Montgomery County, Parke County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2012, 6:04 PM EDT (22:04 UTC)
Expired
Oct 14, 2012, 6:45 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN

Counties Montgomery County, IN, Parke County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS83 KIND 142204
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN OCT 14 2012

INZ035-036-043-044-142245-
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
604 PM EDT SUN OCT 14 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN...
SOUTHWESTERN MONTGOMERY...NORTHERN PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 645 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 22 MILES NORTHEAST OF PARIS...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRAWFORDSVILLE...
  ROCKVILLE...
  BLOOMINGDALE...
  KINGMAN...
  TURKEY RUN STATE PARK...
  MARSHALL...
  JUDSON...
  WALLACE...
  WAVELAND...
  SHADES STATE PARK...
  ALAMO...

&&

LAT...LON 3996 8736 4010 8686 3987 8697 3987 8701
      3977 8702 3967 8754
TIME...MOT...LOC 2203Z 244DEG 33KT 3984 8735

$$

PUMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:44 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 14, 4:44 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT SUN OCT 14 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 320 PM EDT SUN OCT 14 2012

A STRONG AREA OF LOW PRESSURE WILL MOVE INTO SOUTHERN CANADA
SWEEPING A COLD FRONT THROUGH THE AREA THIS EVENING. STRONG WINDS
WILL ACCOMPANY THE FRONT. HIGH PRESSURE WILL THEN PROVIDE DRY
CONDITIONS UNTIL MID-WEEK...WHEN ANOTHER FRONT MOVES THROUGH
BRINGING A CHANCE FOR THUNDERSTORMS. ANOTHER CHANCE FOR RAIN WILL
RETURN BY NEXT SUNDAY.

&&

.NEAR TERM /LATE THIS AFTERNOON AND TONIGHT/...

ISSUED AT 320 PM EDT SUN OCT 14 2012

THE COLD FRONT AND ASSOCIATED BROKEN LINE OF CONVECTION WILL
CONTINUE TO SWEEP EAST ACROSS THE AREA INTO EARLY THIS EVENING.
CURRENT TIMING PUTS IT FINALLY OUT OF THE FORECAST AREA BY 03Z.
WILL CONTINUE TO GO LIKELY POPS BEFORE 00Z. AFTER 00Z WILL GO
LIKELY EAST AND CHANCE OR SLIGHT CHANCE ELSEWHERE. AFTER 03Z WILL
ONLY GO LOW CHANCE FOR SHOWERS ACROSS THE FAR EAST...ENDING BY 06Z.

STRONG WIND FIELDS ALOFT WILL CONTINUE TO KEEP THREAT FOR SEVERE
CONVECTION AROUND SINCE IT WILL NOT TAKE MUCH TO BRING THE WINDS
DOWN. HAIL HAS ALSO BEEN OBSERVED ACROSS NORTHERN ILLINOIS. WILL
CONTINUE TO HIGHLIGHT SEVERE THREAT IN HWO.

OUTSIDE OF CONVECTION...STRONG WINDS LOOK TO CONTINUE PAST 00Z
ACROSS PARTS OF THE AREA. THIS WILL BE DUE TO RAPID PRESSURE
INCREASES BEHIND DEPARTING SURFACE LOW. NAM12 3 HOUR PRESSURE
CHANGE FIELDS SHOW THIS WELL. THUS WILL EXTEND WIND ADVISORY TIL
03Z FOR THE NORTHERN HALF OF THE FORECAST AREA. WINDS SHOULD
LESSEN QUICKLY ENOUGH ACROSS THE SOUTH TO LET THE ADVISORY EXPIRE AT
00Z.

A MODEL BLEND LOOKS GOOD FOR LOW TEMPERATURES GIVEN DECENT COLD
ADVECTION BEHIND THE FRONT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

ISSUED AT 320 PM EDT SUN OCT 14 2012

FOCUS IS ON SKY/CHANCES FOR RAIN ON MONDAY THEN ON CHANCES FOR
RAIN ON WEDNESDAY. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE
USED FOR MOST FEATURES.

AN UPPER TROUGH WILL MOVE ACROSS THE AREA ON MONDAY. BEST FORCING
AND MOISTURE WITH THIS FRONT WILL BE NORTHEAST OF THE FORECAST
AREA...SO FEEL THAT A DRY FORECAST STILL LOOKS GOOD. THERE WILL BE
MORE CLOUDS ACROSS THE NORTHEAST FORECAST AREA THOUGH DUE TO THE
PROXIMITY TO THE BETTER FORCING/MOISTURE.

THUS WILL KEEP FAR NORTHEAST MOSTLY CLOUDY ON MONDAY AND GENERALLY
GO PARTLY CLOUDY ELSEWHERE. MAV MOS LOOKS TOO WARM MOST
AREAS GIVEN EXPECTED SKY COVER. WILL GO A LITTLE COOLER.

DRY CONDITIONS THEN CAN BE EXPECTED MONDAY NIGHT AND TUESDAY WITH
HIGH PRESSURE IN CONTROL. WENT WITH A MODEL BLEND FOR TEMPERATURES
MONDAY NIGHT. WENT CLOSER TO COOLER MET MOS ON TUESDAY SINCE MAV
LOOKS TOO WARM GIVEN LATER ARRIVAL OF BEST WARM ADVECTION.

WARMER AIR WILL MOVE INTO THE AREA ON TUESDAY NIGHT ALONG WITH
SOME ISENTROPIC LIFT IN THE WARM ADVECTION. MOISTURE IS LIMITED TO
THE MID AND HIGH LEVELS SO DO NOT EXPECT ANY RAIN. TIMING OF COLD
FRONT ARRIVAL STILL LOOKS TO BE WEDNESDAY NIGHT...SO KEPT CLOSE TO
PREVIOUS FORECAST OF LOW POPS IN THE AFTERNOON IN THE WEST ON
WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

ISSUED AT 320 PM EDT SUN OCT 14 2012

THE FIRST HALF OF THE EXTENDED PERIOD WILL REMAIN RATHER UNSETTLED.
LATE WEDNESDAY A STRONG UPPER LOW OVER THE NRN PLAINS WILL MOVE
TOWARD THE GREAT LAKES REGION. MODELS INDICATE A STRONG COLD FRONT
WILL MOVE ACROSS OUR REGION LATE WEDNESDAY NIGHT INTO EARLY
THURSDAY. THERE APPEARS TO BE A GENERAL CONSENSUS AMONG THE GUIDANCE
SO LEFT IN LIKELY POPS OVER MUCH OF CENTRAL INDIANA WED NIGHT. LOW
POPS WILL CONTINUE IN THE FORECAST THROUGH THE END OF THE WORK WEEK
AS THE UPPER LOW ROTATES SLOWLY OVER THE SRN GREAT LAKES.  BY
SATURDAY THE LOW APPEARS TO MOVE TO A POSITION FARTHER NORTH THAT IT
SHOULD NOT IMPACT CENTRAL INDIANA WITH LINGERING CHANCES FOR
SHOWERS. FORECAST IS DRY UNTIL POSSIBLY ANOTHER COLD FRONT
APPROACHES THE AREA BY LATE IN THE WEEKEND. EXCEPT FOR RAISING MINS
A LITTLE THURSDAY NIGHT AND FRIDAY NIGHT WITH CLOUDS...DID NOT MAKE
ANY SIGNIFICANT CHANGE TO ALL BLEND TEMPERATURES FOR PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 14/2100Z TAF UPDATE/...

ISSUED AT 438 PM EDT SUN OCT 14 2012

UPDATE...
THE SLOW PROGRESSION OF COLD FRONT HAS RESULTED IN THE TIMING OF
IMPACT TO BE PUSHED BACK YET ANOTHER 1-2 HOURS.

PREVIOUS DISCUSSION...
THIS AFTERNOON AND EVENING IS PROVING TRICKY TO FORECAST AND DEPICT
IN THE TAFS. SO FAR TODAY CENTRAL INDIANA HAS BEEN INUNDATED WITH
SCATTERED SHOWERS ACCOMPANIED AT TIMES WITH SOME STRONG GUSTY WINDS
MIXING DOWN...IN ADDITION TO THE ALREADY VERY STRONG SUSTAINED/GUSTY
WINDS OCCURRING. THIS TREND WILL CONTINUE OVER THE NEXT FEW
HOURS...GENERALLY KEEPING ALL THE TERMINALS AT VFR...HOWEVER LATE IN
THE AFTERNOON AND EVENING THE COLD FRONT SHOULD BE POISED TO CROSS
THE AREA. TIMING FOR THUNDERSTORMS TO BEGIN DEVELOPING AND IMPACTING
THE TAF SITES HAS BEEN PUSHED BACK TO THE 20-01Z TIMEFRAME WITH MFVR
CEILINGS BEING INCLUDED IN THIS. OF COURSE ANY STRONG THUNDERSTORMS
COULD BRING CONDITIONS DOWN TO BELOW MFVR...BUT IT IS TOO DIFFICULT
TO SAY EXACTLY WHEN AND IF THIS WILL OCCUR AT ANY GIVEN TAF SITE.

AFTER COLD FRONT MOVES THROUGH SHOWERS AND THUNDERSTORMS WILL
DIMINISH BY EARLY TONIGHT...BUT A FEW SHOWERS MAY LINGER. WINDS WILL
GRADUALLY DIMINISH THIS EVENING DROPPING TO 10 TO 15 KNOTS MOST
AREAS BY MIDNIGHT. EXPECT CEILINGS TO AVERAGE AROUND 3K FT MUCH OF
TONIGHT. MOSTLY CLEAR SKIES BY EARLY MONDAY MORNING. CAA BEHIND THE
FROPA MAY PRODUCE WIND GUSTS AROUND 20 KT MONDAY AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ051>057-060>065-
067>072.

WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR INZ021-028>031-
035>049.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....SMF
AVIATION...SMF/TDUD
Hazardous weather outlook, Oct 14, 9:10 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 AM EDT SUN OCT 14 2012

INZ021-028>031-035>049-051>057-060>065-067>072-151315-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
910 AM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE LIKELY...AND SOME MAY BE SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...LIGHTNING.

TIMING: THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...BUT MOST
LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS.

DISCUSSION: A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OUT OF
THE PLAINS AND TOWARDS THE GREAT LAKES REGION. THIS SYSTEM WILL
BRING A STRONG COLD FRONT ACROSS CENTRAL INDIANA ALONG WITH THE
POSSIBILITY FOR THUNDERSTORMS.

ADDITIONALLY...STRONG SUSTAINED WINDS OF 20-25 MPH ARE LIKELY WITH
GUSTS OF 40-45 MPH POSSIBLE THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND THURSDAY.

DISCUSSION: AFTER A BRIEF BREAK...ANOTHER SYSTEM WILL IMPACT THE
REGION ALLOWING THUNDERSTORM CHANCES TO RETURN FOR WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Oct 14, 12:13 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     NON-TSTM WND GST 3 N MUNCIE              40.24N  85.39W
10/14/2012  M44 MPH          DELAWARE           IN   ASOS

1145 AM     NON-TSTM WND GST 3 NNW SHELBYVILLE       39.56N  85.80W
10/14/2012  M44 MPH          SHELBY             IN   ASOS

&&

EVENT NUMBER IND1200814
EVENT NUMBER IND1200815

MRD
Local storm report, Oct 14, 1:13 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     NON-TSTM WND GST 3 N MUNCIE              40.24N  85.39W
10/14/2012  M45 MPH          DELAWARE           IN   ASOS

1236 PM     NON-TSTM WND GST 3 ESE TERRE HAUTE       39.45N  87.33W
10/14/2012  M42 MPH          VIGO               IN   ASOS

&&

EVENT NUMBER IND1200816
EVENT NUMBER IND1200817

MRD
Local storm report, Oct 14, 2:13 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     NON-TSTM WND GST EAGLE CREEK RESERVOIR   39.85N  86.31W
10/14/2012  M41 MPH          MARION             IN   ASOS

0145 PM     NON-TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N  86.29W
10/14/2012  M42 MPH          MARION             IN   ASOS

0152 PM     NON-TSTM WND GST 3 ESE TERRE HAUTE       39.45N  87.33W
10/14/2012  M44 MPH          VIGO               IN   ASOS

0203 PM     NON-TSTM WND GST 4 ENE FISHERS           39.98N  85.95W
10/14/2012  E40 MPH          HAMILTON           IN   TRAINED SPOTTER

            WINDS SUSTAINED AT 25 MPH...WITH OCCASIONAL GUSTS OF AT
            LEAST 40 MPH.

&&

EVENT NUMBER IND1200818
EVENT NUMBER IND1200819
EVENT NUMBER IND1200820
EVENT NUMBER IND1200821

MRD
Local storm report, Oct 14, 2:39 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     NON-TSTM WND GST 3 SW BLOOMINGTON        39.14N  86.56W
10/14/2012  M43 MPH          MONROE             IN   ASOS

&&

EVENT NUMBER IND1200822

MRD
Special weather statement, Oct 14, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN OCT 14 2012

INZ035-036-043-044-142245-
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
604 PM EDT SUN OCT 14 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN...
SOUTHWESTERN MONTGOMERY...NORTHERN PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 645 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 22 MILES NORTHEAST OF PARIS...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRAWFORDSVILLE...
  ROCKVILLE...
  BLOOMINGDALE...
  KINGMAN...
  TURKEY RUN STATE PARK...
  MARSHALL...
  JUDSON...
  WALLACE...
  WAVELAND...
  SHADES STATE PARK...
  ALAMO...

&&

LAT...LON 3996 8736 4010 8686 3987 8697 3987 8701
      3977 8702 3967 8754
TIME...MOT...LOC 2203Z 244DEG 33KT 3984 8735

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 6:50 PM EDTSpecial Weather StatementINDBoone, Hamilton, Hendricks, Howard, Marion, Putnam and 1 more40 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.